Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 57, NWS Des Moines, IA

April 27, 2014Poweshiek County, Tama County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 27, 2014, 3:36 PM CDT for Poweshiek County, Tama County, Iowa. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2014, 3:36 PM CDT (20:36 UTC)
Expired
Apr 27, 2014, 4:15 PM CDT
In force
39 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Poweshiek County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 93 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 3:37 PM CDTTSTM WND DMGGrinnell, IADELAYED REPORT OF A LARGE TREE SPLIT IN HALF BY STRAIGHT LINE WINDS. RELAYED BY KCCI. TIME ESTIMATED FROM RADAR.
Apr 27, 4:04 PM CDTTSTM WND GST 503 Sw Chelsea, IALOCATED AT INTERSECTION OF HWY V18 AND E64.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 2:13 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 467 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
467 m²/s²
0-3 km storm-relative helicity
555 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

221 
WUUS53 KDMX 272036
SVRDMX
IAC157-171-272115-
/O.NEW.KDMX.SV.W.0057.140427T2036Z-140427T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
336 PM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN TAMA COUNTY IN CENTRAL IOWA...
  POWESHIEK COUNTY IN CENTRAL IOWA...

* UNTIL 415 PM CDT

* AT 335 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR ROCK CREEK LAKE TO NEAR WHAT CHEER...MOVING
  NORTHEAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GRINNELL...TOLEDO...MONTEZUMA...TAMA...BROOKLYN...VICTOR...HOLIDAY
  LAKE...MALCOM...DEEP RIVER...CHELSEA...ELBERON...BARNES CITY...
  SEARSBORO...HARTWICK...GUERNSEY...VINING...TOLEDO MUNICIPAL AIRPORT
  AND GRINNELL REGIONAL AIRPORT.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 181 AND 204.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHWEST IOWA.

LAT...LON 4151 9275 4160 9277 4196 9276 4204 9230
      4151 9230
TIME...MOT...LOC 2035Z 232DEG 51KT 4179 9283 4145 9244 

HAIL...1.00IN
WIND...60MPH

$$

COGIL
3 follow-up statements
166 
WWUS53 KDMX 272051
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
351 PM CDT SUN APR 27 2014

IAC157-171-272115-
/O.CON.KDMX.SV.W.0057.000000T0000Z-140427T2115Z/
TAMA IA-POWESHIEK IA-
351 PM CDT SUN APR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN TAMA AND POWESHIEK COUNTIES...

AT 351 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MESKWAKI CASINO TO NEAR MILLERSBURG...MOVING
NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GRINNELL...TOLEDO...TAMA...BROOKLYN...VICTOR...HOLIDAY LAKE...
MALCOM...DEEP RIVER...CHELSEA...ELBERON...HARTWICK...GUERNSEY...
VINING AND TOLEDO MUNICIPAL AIRPORT.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 188 AND 204.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4160 9248 4173 9270 4196 9276 4204 9230
      4151 9230
TIME...MOT...LOC 2051Z 227DEG 51KT 4197 9270 4162 9220 

HAIL...1.00IN
WIND...60MPH

$$

COGIL
302 
WWUS53 KDMX 272102
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
402 PM CDT SUN APR 27 2014

IAC157-171-272115-
/O.CON.KDMX.SV.W.0057.000000T0000Z-140427T2115Z/
TAMA IA-POWESHIEK IA-
402 PM CDT SUN APR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN TAMA AND NORTHEASTERN POWESHIEK COUNTIES...

AT 401 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TOLEDO TO NEAR WILLIAMSBURG...MOVING NORTHEAST AT
60 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TOLEDO...TAMA...VICTOR...HOLIDAY LAKE...CHELSEA...ELBERON...
HARTWICK...VINING AND TOLEDO MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4181 9252 4197 9268 4204 9230 4172 9230
TIME...MOT...LOC 2101Z 232DEG 51KT 4204 9258 4169 9208 

HAIL...1.00IN
WIND...60MPH

$$

COGIL
006 
WWUS53 KDMX 272113
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
413 PM CDT SUN APR 27 2014

IAC157-171-272120-
/O.EXP.KDMX.SV.W.0057.000000T0000Z-140427T2115Z/
TAMA IA-POWESHIEK IA-
413 PM CDT SUN APR 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TAMA AND NORTHEASTERN
POWESHIEK COUNTIES WILL EXPIRE AT 415 PM CDT...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR POWESHIEK 
COUNTY UNTIL 900 PM CDT SUNDAY EVENING FOR SOUTHEAST IOWA.

LAT...LON 4181 9252 4197 9268 4204 9230 4172 9230
TIME...MOT...LOC 2108Z 232DEG 51KT 4204 9258 4169 9208 

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:03 PM CDT, 33 minutes earlier.

Area forecast discussion, Apr 27, 3:03 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
303 PM CDT SUN APR 27 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 250 PM CDT SUN APR 27 2014

MAIN CONCERN WILL BE LINGERING SEVERE WEATHER OVER THE
SOUTHEAST/EAST DURING THE EVENING HOURS AS STRONG SHORTWAVE DRIVES
NORTHEAST THIS EVENING. LOWS WILL HOLD IN THE 40S AND 50S WITH
SHOWERS EXITING NORTHEAST LATE. WINDS WILL REMAIN BRISK SOUTH
SOUTHEAST TO SOUTHWEST FOR THE BALANCE OF THE NIGHT HOURS AS THE LOW
SLOWLY TRACKS ACROSS NEBRASKA THIS EVENING.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ISSUED AT 250 PM CDT SUN APR 27 2014

ON MONDAY THE SURFACE LOW REMAINS ON TRACK TO BE OVER WEST CENTRAL
IOWA WITH A WARM FRONT CUTTING ACROSS CENTRAL TO SOUTHEAST IOWA.
FRONTAL POSITION WILL BE KEY TO ADDITIONAL SEVERE THREAT ON MONDAY
BUT LOCATIONS ALONG I-80 AND EAST OF I-35 WILL BE UNDER THE GUN AND
POSSIBLY AS FAR NORTH AS HIGHWAY 30.  I AM EXPECTING THE WARM SECTOR
TO BE RATHER NARROW OVER IOWA BUT MODEL VARIATION KEEPS SOME
UNCERTAINTY AS TO HOW MUCH OF THE SOUTHEAST CWA WILL BE IN THE WARM
SECTOR AND UNDER A THREAT.  SHEAR WILL STILL BE SUFFICIENT FOR
SUPERCELLS AND SOME TORNADOES BUT IT DOES DIMINISH LATE IN THE DAY
MONDAY.  LCL/S WILL STILL BE BETWEEN 1000 AND 1500 FT THROUGH THE
AFTERNOON AGAIN INDICATING THAT A TORNADO THREAT IS STILL PRESENT.

MONDAY NIGHT THE SURFACE LOW WILL SHIFT SOUTH INTO NORTHWEST MO AND
THE FRONTAL BOUNDARY WILL SINK SOUTH/SOUTHEAST OF OUR FORECAST AREA
THUS DIMINISHING THE SEVERE THREAT...ALTHOUGH A FEW NON-SEVERE
THUNDERSTORMS WILL BE POSSIBLE.  SHEAR REALLY DROPS OFF DURING THIS
PERIOD AND ONLY WEAK INSTABILITY LINGERS ACROSS THE SOUTHEAST.

ON TUESDAY THE SURFACE LOW WILL SHIFT INTO THE WESTERN GREAT LAKES
ON TUESDAY LEAVING THE UPPER MIDWEST ON THE COLD SIDE OF THE SURFACE
LOW.  ALOFT THE UPPER LOW WILL BE SITTING OVER CENTRAL/EASTERN IOWA
BRINGING CONTINUED PERIODS OF SHOWERS TO IOWA THROUGH THURSDAY.
THURSDAY NIGHT THE UPPER LOW FINALLY SHIFTS INTO THE UPPER GREAT
LAKES PULLING THE PRECIP OUT OF CENTRAL IOWA.

FRIDAY AND BEYOND STILL LOOK WET AS A LARGE RIDGE DEVELOPS OVER THE
WEST COAST CREATING A TROUGH OVER THE PLAINS.  A SHORT WAVE SWEEPS
DOWN INTO THE UPPER MIDWEST FRIDAY AND FRIDAY NIGHT BRINGING
ANOTHER CHANCE FOR SHOWERS.  THEN ANOTHER SHORT WAVE WILL AFFECT THE
REGION IN MUCH THE SAME WAY FOR SATURDAY NIGHT AND SUNDAY.  IN
ADDITION TO ALL THE RAIN CHANCES...THE PATTERN IS VERY COOL SO HIGHS
ARE EXPECTED TO BE IN THE 50S NEXT WEEK POSSIBLE INCHING INTO THE
LOWER 60S NEXT WEEKEND...STILL SOME 5 TO 10 DEGREES BELOW SEASONAL
NORMS FOR THIS TIME OF YEAR.

&&

.AVIATION...27/18Z
ISSUED AT 1234 PM CDT SUN APR 27 2014

PRIMARY CONCERN THIS AFTERNOON/EVENING WILL BE SEVERE STORMS
MOVING ACROSS THE AREA AS WELL AS STRONG EASTERLY WINDS. ATTEMPTED
TO TIME OUT PROGRESSION OF LINE MOVING EAST NORTHEAST WITH TIME
TODAY...AND WILL UPDATE AS NEEDED. LINE SHOULD BE MOVING EAST OF
REGION BY 23-00Z WITH SHOWERS EXPECTED TO CONTINUE. POTENTIAL
FOR HAIL...WIND AND POTENTIAL FOR TORNADOES SOUTH MAINLY BUT HAIL
THREAT MAY EXTEND NORTH SOMEWHAT WITH A FEW STORMS. EASTERLY WINDS
CONTINUE TO BE A PROBLEM FOR THE EVENING HOURS WITH STRONG LOW TO
WEST. MONDAY WILL SEE ANOTHER CHANCE FOR STORMS DURING THE
AFTERNOON ALONG THE BOUNDARY AND WILL NEED TO MONITOR FOR
POTENTIAL SEVERE IN THE AFTERNOON HOURS./REV

&&

.HYDROLOGY...
ISSUED AT 250 PM CDT SUN APR 27 2014

PROLONGED PRECIP EVENT STILL FORECAST FOR CENTRAL IOWA THIS WEEK.
HEAVIEST RAINFALL WILL OCCUR THROUGH MONDAY AND WE ARE STILL
LOOKING AT THE NORTHEAST HALF OF CENTRAL IOWA TO BE FAVORED FOR
THE HEAVIEST RAINFALL. AS A RESULT THE IOWA AND CEDAR RIVER BASINS
ARE STILL FAVORED FOR SIGNIFICANT RISES IN RIVER LEVELS. MINOR
FLOODING IS STILL POSSIBLE. WE WILL CONTINUE TO MONITOR AND ONCE
WE SEE HOW MUCH RAINFALL OCCURS OVER THE AREA TONIGHT AND MONDAY WE
WILL BE BETTER ABLE TO ASSESS ANY RISK OF MODERATE FLOODING WITH
THE ADDITIONAL RAINFALL EXPECTED THROUGHOUT THE WEEK.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR BLACK HAWK-BREMER-
BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-GRUNDY-HAMILTON-
HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER-
WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...REV
LONG TERM...FAB
AVIATION...REV
HYDROLOGY...FAB
Hazardous weather outlook, Apr 27, 4:12 AM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
412 AM CDT SUN APR 27 2014

IAZ044>050-057>062-070>075-081>086-092>097-280915-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
412 AM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING WITH
A LOW THREAT OF SEVERE WEATHER. THUNDERSTORMS WILL BECOME MORE
NUMEROUS WITH SIGNIFICANTLY HIGHER SEVERE WEATHER CHANCES THIS
AFTERNOON AND EVENING WHEN MULTIPLE TORNADOES...LARGE
HAIL...DAMAGING WIND AND LOCALLY HEAVY RAIN WILL ALL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS MONDAY AND MONDAY
NIGHT...MAINLY TOWARD THE INTERSTATE 80 AND HIGHWAY 30 CORRIDORS.
SOME STORMS COULD BE SEVERE ON MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING...AND
AGAIN MONDAY AFTERNOON.

IAZ004>007-015>017-023>028-033>039-280915-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
412 AM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST FOR MUCH OF
TODAY...BECOMING MORE WIDESPREAD FROM LATE THIS AFTERNOON THROUGH
TONIGHT. SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE
LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE FORECAST AGAIN ON MONDAY...WITH A FEW SEVERE
STORMS POSSIBLE TOWARD HIGHWAY 20 IN THE AFTERNOON. ISOLATED NON
SEVERE THUNDERSTORMS ARE THEN EXPECTED ON MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING.

LEE

In the hours before

Local storm report, Apr 27, 3:13 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
313 PM CDT SUN APR 27 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND GST     BLAKESBURG              40.96N 92.64W
04/27/2014  E70 MPH          WAPELLO            IA   FIRE DEPARTMENT/R

            REPORTED BY BLAKESBURG FIRE DEPT. RELAYED BY
            FAIRFIELD WARNING POINT ON NAWAS.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Apr 27, 3:17 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
317 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     FUNNEL CLOUD     1 N FLORIS              40.88N 92.33W
04/27/2014                   DAVIS              IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED DIRT LIFTING UP SEVERAL FEET AND
            ROTATING RIGHT OVERHEAD.

&&

FBOKSA
Local storm report, Apr 27, 3:18 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
318 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FUNNEL CLOUD     3 W OTTUMWA             41.02N 92.48W
04/27/2014                   WAPELLO            IA   TRAINED SPOTTER

            FUNNEL CLOUD...PEA SIZED HAIL AND HEAVY RAIN

&&

BF
Special weather statement, Apr 27, 3:18 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
318 PM CDT SUN APR 27 2014

IAZ037-048>050-060>062-074-075-272100-
JASPER IA-MAHASKA IA-STORY IA-TAMA IA-POLK IA-MARSHALL IA-MARION IA-
POWESHIEK IA-HARDIN IA-
318 PM CDT SUN APR 27 2014

...LINE OF THUNDERSTORMS CAPABLE OF STRONG WINDS AND HEAVY RAIN...

AT 316 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NEVADA TO NEAR IOWA
SPEEDWAY...AND MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MARSHALLTOWN...NEWTON...GRINNELL...NEVADA...TOLEDO...MONTEZUMA...
TAMA...COLFAX...MONROE...BROOKLYN...STATE CENTER...NEW SHARON...
BAXTER...MESKWAKI CASINO...ROCK CREEK LAKE...IOWA SPEEDWAY...
GLADBROOK...LE GRAND...MAXWELL AND VICTOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING
FOR CENTRAL IOWA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT
UNTIL 900 PM CDT SUNDAY EVENING FOR SOUTHEAST IOWA.

LAT...LON 4151 9241 4149 9242 4145 9302 4200 9356
      4226 9301 4221 9300 4221 9277 4229 9276
      4177 9230 4151 9230
TIME...MOT...LOC 2016Z 234DEG 36KT 4199 9343 4162 9300

AWB
Local storm report, Apr 27, 3:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
321 PM CDT SUN APR 27 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TSTM WND GST     1 SW OTTUMWA            41.01N 92.43W
04/27/2014  E60 MPH          WAPELLO            IA   TRAINED SPOTTER

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Apr 27, 3:22 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
322 PM CDT SUN APR 27 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     4 SE KIRKVILLE          41.11N 92.45W
04/27/2014  M59 MPH          WAPELLO            IA   ASOS

            REPORTED AT OTTUMWA REGIONAL AIRPORT.

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 4:18 AM CDTWind AdvisoryDMXBlack Hawk, Bremer, Butler, Calhoun, Cerro Gordo, Emmet and 14 more17 hr
Apr 27, 12:12 PM CDTSpecial Weather StatementDMXAdams18 min
Apr 27, 12:26 PM CDTSpecial Weather StatementDMXAdams, Taylor34 min
Apr 27, 12:30 PM CDTSpecial Weather StatementDMXAdair30 min
Apr 27, 1:00 PM CDTSpecial Weather StatementDMXAdair, Dallas45 min
Apr 27, 1:49 PM CDTSpecial Weather StatementDMXLucas26 min
Apr 27, 2:07 PM CDTSpecial Weather StatementDMXWebster23 min
Apr 27, 2:24 PM CDTSpecial Weather StatementDMXHancock36 min
Apr 27, 2:27 PM CDTSpecial Weather StatementDMXAppanoose, Davis, Mahaska, Monroe, Wapello, Wayne63 min
Apr 27, 2:59 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Mahaska, Marion, Monroe, Wapello61 min
Apr 27, 3:18 PM CDTSpecial Weather StatementDMXJasper, Marshall, Poweshiek, Story42 min
Apr 27, 4:26 PM CDTSpecial Weather StatementDMXBlack Hawk, Bremer, Butler49 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.